Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 5, 2000, 2:38 AM CDT for Faulk County, South Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 2000, 2:38 AM CDT (07:38 UTC)
- Expired
- Aug 5, 2000, 3:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Faulk County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:24 AM CDT | Hail 0.75 | Faulkton, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2354 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
659 WUUS53 KABR 050738 SVRABR SDC049-050845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 238 AM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 345 AM CDT * AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF NORBECK...OR ABOUT 15 MILES NORTHWEST OF FAULKTON...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURKMERE AROUND 245 AM CDT FAULKTON AROUND 300 AM CDT MIRANDA AROUND 320 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4528 9933 4514 9950 4491 9916 4491 9871 TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:14 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 4, 9:14 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
915 PM CDT THU AUG 3 2000
CURRENT ZONE PACKAGE LOOKS GOOD. RADAR INDICATED SEVERAL SEVERE
THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THE
THREAT OF SEVERE WEATHER CONTINUES ACROSS THE ENTIRE WATCH AREA
ALONG WITH THE POTENTIAL FOR HEAVY RAIN. NO UPDATES MADE TO THE
ZONES.
.ABR...FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST
SOUTH DAKOTA AND BIG STONE AND TRAVERSE COUNTIES IN
MINNESOTA.
ECKBERG
NIn the hours before
Special weather statement, Aug 4, 9:56 PM CDT, 4 hours 42 minutes before
SDZ003-015-033-045-050315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 956 PM CDT (856 PM MDT) FRI AUG 4 2000 ...SEVERE THUNDERSTORM WATCH 646 CANCELLED... SEVERE THUNDERSTORM WATCH 646 FOR CORSON...DEWEY... STANLEY...AND JONES COUNTIES HAVE BEEN CANCELLED. ECKBERG N
Local storm report, Aug 4, 10:00 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1000 PM CDT FRI AUG 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 4 NE PIERRE SD 3.5 INCH HAIL
08/04/00 HUGHES GRAPEFRUIT SIZE HAIL
REPORTED BY LAW F
ENFORCEMENT.
JH
NLocal storm report, Aug 5, 1:55 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
155 AM CDT SAT AUG 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 3 W FAULKTON SD 4.5 INCH HAIL
08/04/00 FAULK SOFTBALL SIZE HAIL ALONG
WITH 70 MPH WINDS. SHERIFF
REPORT.
1110 PM 26 SW FAULKTON SD WIND DAMAGE
08/04/00 HYDE TREES DOWN.
1115 PM 3 E FAULKTON SD WIND DAMAGE
08/04/00 FAULK TREES DOWN. 60 TO 65 MPH
WINDS. SPOTTER REPORT.
1120 PM FAULKTON SD 70 MPH WIND GUST
08/04/00 FAULK SHERIFF REPORT.
1210 AM MILLER SD 1.75 INCH HAIL
08/05/00 HAND GOLFBALL SIZE HAIL. SPOTTER
REPORT.
JH
NThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:16 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 29 min |
| Aug 4, 7:49 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 56 min |
| Aug 4, 8:33 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 57 min |
| Aug 4, 8:37 PM CDT | Severe Thunderstorm Warning | ABR | Hughes | 53 min |
| Aug 4, 8:48 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 27 min |
| Aug 4, 8:50 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 55 min |
| Aug 4, 9:30 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hughes, Hyde, Lyman | 60 min |
| Aug 4, 9:30 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 60 min |
| Aug 4, 9:33 PM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 42 min |
| Aug 4, 9:43 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 47 min |
| Aug 4, 9:44 PM CDT | Tornado Warning | ABR | Hughes | 31 min |
| Aug 4, 10:14 PM CDT | Severe Thunderstorm Warning | ABR | Hughes | 31 min |
| Aug 4, 10:25 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde, Lyman | 65 min |
| Aug 4, 10:26 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 49 min |
| Aug 4, 10:31 PM CDT | Tornado Warning | ABR | Faulk | 44 min |
| Aug 4, 11:16 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 44 min |
| Aug 4, 11:29 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Lyman | 46 min |
| Aug 4, 11:42 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 48 min |
| Aug 5, 12:00 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 30 min |
| Aug 5, 12:27 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 33 min |
| Aug 5, 3:31 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 59 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.